Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Generalization of Atkin's orthogonal polynomials and supersingular elliptic curves

Author: Ying-Ying Tran
Journal: Proc. Amer. Math. Soc. 141 (2013), 1135-1141
MSC (2010): Primary 14H52, 11F33
Published electronically: August 20, 2012
MathSciNet review: 3008861
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a 1998 paper, Kaneko and Zagier explain unpublished work of Atkin which exhibits an infinite sequence of polynomials with the property that when suitable polynomials are reduced mod $ p$ for a prime $ p$, one gets the locus of supersingular elliptic curves. Here we generalize this phenomenon by considering the continued fraction expansions of modular and quasimodular forms.

References [Enhancements On Off] (What's this?)

  • 1. G. E. Andrews, R. Askey, and R. Roy, Special functions, Cambridge University Press, Cambridge, 1999. MR 1688958 (2000g:33001)
  • 2. M. Kaneko and D. Zagier, Supersingular $ j$-invariants, hypergeometric series, and Atkin's orthogonal polynomials, Computational perspectives on number theory (Chicago, IL, 1995), AMS/IP 7 (1998), pages 97-126. MR 1486833 (99b:11064)
  • 3. K. Ono, The web of modularity: Arithmetic of the coefficients of modular forms and $ q$-series, Conference Board of the Mathematical Sciences, Regional Conference Series, 102, AMS, Providence, 2004. MR 2020489 (2005c:11053)
  • 4. J-P. Serre, Congruences et formes modulaires (d'après H.P.F. Swinnerton-Dyer), Sém. Bourbaki 416 (1971/72), 319-338. MR 0466020 (57:5904a)
  • 5. J. H. Silverman, The arithmetic of elliptic curves, Springer-Verlag, New York, 1986. MR 817210 (87g:11070)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14H52, 11F33

Retrieve articles in all journals with MSC (2010): 14H52, 11F33

Additional Information

Ying-Ying Tran
Affiliation: Department of Mathematics, Malott Hall, Cornell University, Ithaca, New York 14853-4201

Received by editor(s): July 22, 2010
Received by editor(s) in revised form: August 9, 2011
Published electronically: August 20, 2012
Communicated by: Matthew A. Papanikolas
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society